Oregon, 2004

Flood in Oregon, December 10 to 11, 2004

December 10 to 11, 2004 · NWS MFR · 1 event in 1 county or zone

A Flood Warning was issued for the Coquille River at Coquille at 09/0950 PST and expired at 11/0947.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A Flood Warning was issued for the Coquille River at Coquille at 09/0950 PST and expired at 11/0947.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 9, 8:00 PM PST, 6 hours earlier.

Area forecast discussion, Dec 9, 8:00 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST THU DEC 9 2004

.DISCUSSION...
UPPER LEVEL RIDGE BUILDING IN NICELY OVER FORECAST AREA THIS
EVENING. RAIN HAS ENDED IN MOST AREAS WITH JUST SOME AREAS OF
LIGHT RAIN NEAR THE COAST. THE SOUTH FORK COQUILLE RIVER IS
CURRENTLY CRESTING AND THE MAIN STEM COQUILLE RIVER IS EXPECTED TO
CREST ON FRIDAY...WILL UPDATE FLOOD WARNING BY 900 PM PST
(PDXFLSMFR). WILL ALLOW THE HEAVY SURF ADVISORY TO EXPIRE.

LOTS OF LOW LEVEL MOISTURE WILL KEEP CONDITIONS WARM AND CLOUDY
THROUGH FRIDAY MORNING...WITH SOME AREAS OF FOG AS WELL. NEXT SYSTEM
STARTS TO MOVE INTO THE AREA LATE FRIDAY...BUT STALLS UP AS IT TRIES
TO MOVE INTO THE STRONG WEST COAST RIDGE. IT FINALLY GETS KICKED INTO
THE MAIN FLOW ON SUNDAY AS A STRONGER UPPER LEVEL LOW APPROACHES AND
IMPACTS SOUTHERN OREGON/NORTHERN CALIFORNIA ON MONDAY. NOT NEARLY AS
MUCH RAIN IS EXPECTED OUT OF THESE SYSTEMS AS WE HAVE SEEN IN THE
LAST FEW DAYS.

LUDWIG

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO CAPE BLANCO 20-60NM.
     SMALL CRAFT ADVISORY...FLORENCE OR TO CAPE BLANCO TO 20NM.
                            CAPE BLANCO OR TO CA/OR BORDER.
     FLOOD WARNING..........SOUTH FORK COQUILLE AT MYRTLE POINT.
                            COQUILLE RIVER AT COQUILLE.
     FLOOD WATCH............NORTH FORK OF COQUILLE NR MYRTLE POINT.
                            ROGUE RIVER NEAR AGNESS.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 9, 5:45 AM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
545 AM PST THU DEC 9 2004

ORZ021-022-023-101345-
CURRY COUNTY COAST-COOS COUNTY COAST-SOUTH CENTRAL OREGON COAST-
545 AM PST THU DEC 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

A FLOOD WATCH FOR THE COQUILLE RIVER AND THE LOWER ROGUE RIVER
REMAINS IN EFFECT.  REFER TO PDXFFAMFR FOR DETAILS.

A HIGH SURF ADVISORY REMAINS IN EFFECT. REFER TO PDXCFWMFR FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH CONTINUES THROUGH FRIDAY FOR THE COQUILLE RIVER.
SEE PDXFFAMFR FOR DETAILS.

A HIGH SURF ADVISORY CONTINUES THROUGH 2AM FRIDAY.
REFER TO PDXCFWMFR FOR DETAILS.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JACOBS

In the hours before

Local storm report, Dec 9, 11:16 PM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST THU DEC 09 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
12/09/2004  3.41 INCH        CURRY              OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 5 PM PST.

&&

JACOBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, South Central Oregon Coast

When
December 10, 2:00 AM PST to December 11, 6:00 AM PST
Where
South Central Oregon Coast forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

The Coquille River at Coquille exceeded flood stage during this time interval. The flood crest was 22.0 feet at 11/1115 PST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430884.